Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2022, 7:12 PM CDT for 5 counties in Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 7:12 PM CDT (00:12 UTC)
- Expired
- Mar 30, 2022, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 150 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:35 PM CDT | TSTM WND GST 60 | Lobelville, TN | TRAINED SPOTTER ESTIMATED 60+ MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WUUS54 KOHX 310012
SVROHX
TNC081-085-101-135-181-310100-
/O.NEW.KOHX.SV.W.0029.220331T0012Z-220331T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
712 PM CDT Wed Mar 30 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Lewis County in Middle Tennessee...
Wayne County in Middle Tennessee...
Perry County in Middle Tennessee...
Southern Humphreys County in Middle Tennessee...
Western Hickman County in Middle Tennessee...
* Until 800 PM CDT.
* At 711 PM CDT, severe thunderstorms were located along a line
extending from Decaturville to near Walnut Grove, moving northeast
at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hohenwald, Waynesboro, Linden, McEwen, Collinwood, Hurricane Mills,
Clifton, Lobelville, Cypress Inn, Flatwoods, I-40 Near The
Tennessee River, Bucksnort, Lutts, Mousetail Landing State Park and
Pleasantville.
This includes Interstate 40 between mile markers 136 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee. Tornadoes can develop quickly from severe thunderstorms.
Although a tornado is not immediately likely, if one is spotted, act
quickly and move to a place of safety inside a sturdy structure such
as a basement or small interior room.
&&
LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
3566 8802 3572 8804 3577 8798 3594 8793
3594 8795 3616 8756 3504 8758 3503 8761
3500 8761 3501 8798 3529 8798 3530 8802
3535 8801 3537 8802 3539 8802 3541 8797
TIME...MOT...LOC 0011Z 219DEG 61KT 3560 8810 3505 8812
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger1 follow-up statement
341
WWUS54 KOHX 310038
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
738 PM CDT Wed Mar 30 2022
TNC081-085-101-135-181-310100-
/O.CON.KOHX.SV.W.0029.000000T0000Z-220331T0100Z/
Lewis TN-Wayne TN-Perry TN-Humphreys TN-Hickman TN-
738 PM CDT Wed Mar 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN LEWIS...WAYNE...PERRY...SOUTHERN HUMPHREYS AND WESTERN
HICKMAN COUNTIES...
At 737 PM CDT, severe thunderstorms were located along a line
extending from near Hurricane Mills to near Collinwood, moving
northeast at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hohenwald, Waynesboro, Linden, McEwen, Collinwood, Hurricane Mills,
Clifton, Lobelville, Cypress Inn, Flatwoods, I-40 Near The Tennessee
River, Bucksnort, Lutts, Mousetail Landing State Park and
Pleasantville.
This includes Interstate 40 between mile markers 136 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 8804 3548 8799 3553 8798 3562 8804
3566 8802 3572 8804 3577 8798 3594 8793
3594 8795 3616 8756 3504 8758 3503 8761
3500 8761 3501 8798 3529 8798 3530 8802
3535 8801 3537 8802 3539 8802 3541 8797
TIME...MOT...LOC 0037Z 223DEG 56KT 3592 8773 3513 8780
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:28 PM CDT, 44 minutes earlier.
Area forecast discussion, Mar 30, 6:28 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 628 PM CDT Wed Mar 30 2022 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Incoming QLCS and strong gradient wind the story for late this afternoon into tonight. Extremely tight pressure gradient/jet structure into this evening will produce wind gusts 45-50+ at times, especially just ahead of the incoming storms. At this point it looks like heavier rain/storms will cross the TN river around 5-6PM, then move off the Plateau 12-1AM or so. This intense jet structure giving us all kinds of high-end shear/helicity, but again instability/CAPE the questionable issue. Blend of CAMs/operational models continue to show slice of 100-300J up the TN river later today, but these numbers fall off quickly toward the east. If we see severe storms, our southwest looks like the highest probability. But there is at least a small chance of severe wind gusts/isolated tornadoes into late evening area-wide. A cold front will be right on this band of storms heels and will be well east by sunrise tomorrow, with the trailing upper trough axis east Thu evening. We will see a few showers linger on the Plateau early Thu morning but that will be the end for this round for most. There is a hint of some showers across the west Thu afternoon as the upper trough passes but will hold off on those for now. Fri will be dry but another weak upper wave passing on Sat may put out a few sprinkles, but little if any measurable pcpn is expected. And we will stay dry Sun and pretty much Mon as well, with a good cool down coming. SFC/LL high pressure will break down late Mon, and Mon night/Tue we are looking at impacts from our next storm system. Tue morning a warm front will set up to our north and deep moisture ahead an upper wave will return. And while this warm front will move north Tues afternoon, another weak low/boundary looks to move over the mid-south on Wed as well. Thus we are looking at unsettled weather Tues and Wed. Maybe even a few strong storms if the GFS pans out. && .AVIATION... 00Z TAF DISCUSSION. Expect conditions to rapidly deteriorate as storms just to the west push through the mid-state early this evening. Expect brief IFR VIS and possible CIGS between 01Z and 05Z at CKV and BNA/MQY, then between 05Z and 08Z at CSV. Wind gusts should die down after the storms move through but still push 20kts through most of the day tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......07 AVIATION........05
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 14 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 421 AM CDT Wed Mar 30 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 421 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this afternoon into this evening. Damaging winds primary threat, but tornadoes are also possible. In addition to thunderstorms, non-thunderstorm wind gusts up to 55 MPH are expected mid morning hours today through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Mar 30, 6:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
03/30/2022 DAVIDSON TN EMERGENCY MNGR
PART OF COURTYARD MARRIOTT EXTERIOR AT 4TH
STREET AND CHURCH STREET IN DOWNTOWN
NASHVILLE WAS BLOWN OFF.
&&
SHAMBURGERLocal storm report, Mar 30, 6:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM NON-TSTM WND GST 5 NW CLARKSVILLE 36.62N 87.42W
03/30/2022 M47 MPH MONTGOMERY TN ASOS
ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.
0115 PM NON-TSTM WND DMG 1 NE MOUNT JULIET 36.22N 86.51W
03/30/2022 WILSON TN LAW ENFORCEMENT
TREE DOWN AT CEDAR CREEK COMMONS IN MOUNT
JULIET.
0130 PM NON-TSTM WND GST CROSSVILLE 35.95N 85.03W
03/30/2022 M47 MPH CUMBERLAND TN MESONET
MESONET STATION FW2651 CROSSVILLE.
0135 PM NON-TSTM WND GST 5 E BERRY HILL 36.12N 86.68W
03/30/2022 M51 MPH DAVIDSON TN ASOS
ASOS STATION KBNA NASHVILLE INTL AIRPORT.
0333 PM NON-TSTM WND DMG 1 NNE MOUNT JULIET 36.22N 86.51W
03/30/2022 WILSON TN NWS EMPLOYEE
TREE UPROOTED AT MOUNT JULIET MIDDLE SCHOOL.
0337 PM NON-TSTM WND GST 5 E BERRY HILL 36.13N 86.68W
03/30/2022 E53 MPH DAVIDSON TN ASOS
0500 PM NON-TSTM WND DMG 1 S GREENBRIER 36.40N 86.80W
03/30/2022 ROBERTSON TN 911 CALL CENTER
ROOF DAMAGE TO CLUB HOUSE.
0525 PM NON-TSTM WND DMG MCMINNVILLE 35.69N 85.78W
03/30/2022 WARREN TN EMERGENCY MNGR
LARGE TREE FELL ON HOUSE AT 101 JUNE STREET
IN MCMINNVILLE. 5 OCCUPANTS DISPLACED. EMS
RESPONDING FOR MINOR ABRASIONS.
0535 PM NON-TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
03/30/2022 LAWRENCE TN EMERGENCY MNGR
ROOF DAMAGE TO LAWRENCEBURG FIRE DEPT
STATION ON NORTH LOCUST AVENUE.
0540 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
03/30/2022 DAVIDSON TN EMERGENCY MNGR
PART OF COURTYARD MARRIOTT EXTERIOR AT 4TH
STREET AND CHURCH STREET IN DOWNTOWN
NASHVILLE WAS BLOWN OFF.
0552 PM NON-TSTM WND DMG 1 NE MADISON 36.27N 86.70W
03/30/2022 DAVIDSON TN PUBLIC
TSPOTTER REPORT OF PART OF A SHEET METAL
ROOF BLOWN OFF A HOME ON ROOSEVELT ROAD.
0600 PM NON-TSTM WND DMG 7 S LAWRENCEBURG 35.14N 87.32W
03/30/2022 LAWRENCE TN EMERGENCY MNGR
24 INCH TREE FELL IN YARD ON MARSTON RD.
0611 PM NON-TSTM WND DMG 12 SSE CLARKSVILLE 36.41N 87.24W
03/30/2022 MONTGOMERY TN PUBLIC
TSPOTTER REPORT OF A LARGE TREE DOWN
BLOCKING SULPHUR SPRINGS ROAD AT JARRELL
RIDGE ROAD.
&&
SHAMBURGERLocal storm report, Mar 30, 6:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 8 W DOVER 36.47N 87.99W
03/30/2022 STEWART TN EMERGENCY MNGR
SEVERAL TREES DOWN IN WESTERN PARTS OF THE
COUNTY.
&&
SHAMBURGERLocal storm report, Mar 30, 6:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM NON-TSTM WND GST 5 NW CLARKSVILLE 36.62N 87.42W
03/30/2022 M57 MPH MONTGOMERY TN ASOS
ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.
&&
SHAMBURGERLocal storm report, Mar 30, 6:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM NON-TSTM WND DMG SMITHVILLE 35.96N 85.82W
03/30/2022 DE KALB TN PUBLIC
GAS STATION AWNING BLOWN OVER OUTSIDE OF
SMITHVILLE.
&&
SHAMBURGERLocal storm report, Mar 30, 7:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM NON-TSTM WND DMG 2 SW BETHPAGE 36.47N 86.33W
03/30/2022 SUMNER TN PUBLIC
FACEBOOK REPORT OF ROOF BLOWN OFF HISTORIC
HOME ON HIGHWAY 31E AT BRIAR ROSE HILL IN
BETHPAGE.
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 41 min |
| Mar 30, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 45 min |
| Mar 30, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 41 min |
| Mar 30, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 41 min |
| Mar 30, 8:19 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson | 56 min |
| Mar 30, 8:26 PM CDT | Special Weather Statement | OHX | Giles, Maury, Williamson | 64 min |
| Mar 30, 8:44 PM CDT | Special Weather Statement | OHX | Lawrence | 16 min |
| Mar 30, 9:00 PM CDT | Special Weather Statement | OHX | Lawrence | 15 min |
| Mar 30, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 27 min |
| Mar 30, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 23 min |
| Mar 30, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Wilson | 13 min |
| Mar 30, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Mar 30, 9:45 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale, Wilson | 45 min |
| Mar 30, 9:56 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 49 min |
| Mar 30, 10:30 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Jackson, Smith, Warren and 1 more | 45 min |
| Mar 30, 11:13 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 47 min |
| Mar 30, 11:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Van Buren, Warren | 42 min |
| Mar 31, 12:08 AM CDT | Special Weather Statement | OHX | Warren | 37 min |
| Mar 31, 12:52 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.